Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 194, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 2, 2000, 12:47 AM CST for Lamar County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2000, 12:47 AM CST (06:47 UTC)
- Expired
- Apr 2, 2000, 1:15 AM CST
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Lamar County, AL
The radar
The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
133 WUUS54 KBMX 020647 SVRBHM ALC075-020715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1247 AM CST SUN APR 2 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... LAMAR COUNTY IN WEST CENTRAL ALABAMA... * UNTIL 115 AM CST. * AT 1247 AM CST...SEVERE THUNDERSTORMS WERE REPORTED ALONG A LINE EXTENDING FROM BEAVERTON TO 3 MILES NORTH OF VERNON TO 12 MILES WEST OF MILLPORT...MOVING EAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... VERNON...SULLIGENT...MILLPORT...KENNEDY AND BEAVERTON. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 9:55 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 1, 9:55 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 955 PM CST SAT APR 01 2000 WILL UPDATE THE ZONES SOON TO ADD FLASH FLOOD WATCH FOR ABOUT THE NORTHERN ONE THIRD OF AL. NEW MODEL RUN AND HPC INDICATE HEAVY RAINFALL EVENT STILL LIKELY. WILL ISSUE FOR SUNDAY AND SUNDAY NIGHT. .BHM...FLASH FLOOD WATCH SUNDAY AND SUNDAY NIGHT ALZ001>017.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 12:56 AM CST | Severe Thunderstorm Warning | BMX | Fayette | 34 min |
| Apr 2, 4:39 AM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 36 min |
| Apr 2, 6:42 AM CDT | Severe Thunderstorm Warning | BMX | Coosa, Talladega | 48 min |
| Apr 2, 4:58 PM CDT | Tornado Warning | BMX | Dallas | 62 min |
| Apr 2, 5:40 PM CDT | Tornado Warning | BMX | Lowndes | 65 min |
| Apr 2, 5:41 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 64 min |
| Apr 2, 6:14 PM CDT | Tornado Warning | BMX | Montgomery | 61 min |
| Apr 2, 6:29 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 61 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.